Panel Asymptotics and Statistical Decision Theory

Keisuke Hirano, Jack R. Porter

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


This paper develops some applications of asymptotic statistical decision theory in econometrics, focusing on settings where the data are organized into groups or cells with heterogeneous parameters. Even if the groups are of different sizes, local asymptotic normality holds under suitable regularity conditions, and this can greatly simplify analysis of different types of econometric problems. We apply these results to the analysis of treatment assignment rules, and to estimators of cell-specific parameters that employ shrinkage towards parametric models.

Original languageEnglish (US)
Pages (from-to)33-49
Number of pages17
JournalJapanese Economic Review
Issue number1
StatePublished - Mar 1 2016

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics


Dive into the research topics of 'Panel Asymptotics and Statistical Decision Theory'. Together they form a unique fingerprint.

Cite this